MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE
Catalog Number 324.033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device was found broken on (b)(6) 2018; however it is unknown when device broke.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during decontamination the device was found broken.This report is for one (1) pull reduction instrument for liss.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
There were no procedure and patient involvement.
 
Additional Manufacturer Narrative
Additional narrative: additional information provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history records review was completed for part: 324.033, lot: 9387026.Manufacturing location: bettlach, release to warehouse date: apr 01, 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: product investigation was completed.The visual inspection of the returned pulling device has shown that approximately 40mm of the tip section broke off.The broken piece was not returned.The device is in a very used condition, heavily stress marks at the bottom and top of the nut are visible.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.Lot was manufactured in april 2015, according to our specifications.All devices were sold meanwhile, and we are not aware of any quality issues associated with this article- and lot number.The hardness of material was with 594-611 hv0.5 within the specification of 600 +/-20 hv0.5.The broken surface is homogenous what indicates material conformity as well.The received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information, it is not possible to determine the exact cause of the breakage.We can only assume that a mechanical overload by applying to much force during a pulling maneuver did lead to this breakage, this would also explain the clearly visible heavy stress marks at the bottom of the nut.Therefore, we conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PULL REDUCTION INSTRUMENT FOR LISS
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7924541
Report Number8030965-2018-56891
Device Sequence Number19203592
Product Code FZX
UDI-Device Identifier07611819221345
UDI-Public(01)07611819221345
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.033
Device Lot Number9387026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer11/12/2018
12/04/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/12/2018
12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1